MAUDE Adverse Event Report: CONCORD MANUFACTURING 2008T HEMODIALYSIS SYSTEM WITHOUT CDX; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

CONCORD MANUFACTURING 2008T HEMODIALYSIS SYSTEM WITHOUT CDX; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Model Number 190858
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
A user facility biomedical technician (biomed) reported to fresenius technical support (ts) that the heparin pump on a 2008t hemodialysis (hd) machine was not working.The machine was being prepped for a treatment when the facility noticed this; there was no patient involvement.The biomed could not resolve the issue and contacted fresenius ts for further assistance.A fresenius field service technician (fst) was subsequently dispatched to the user facility to provide further support.During testing, it was found that ic21 on the actuator test board was blackened (or burnt).It was confirmed that there was no burning smell, and there were no signs of any smoke, sparks, or flames.The machine had 1266 hours on it at the time of the repair.The fst did not know if the machine had ever failed the electrical leakage test.It was confirmed that the machine was plugged into a hospital grade ground-fault circuit interrupter (gfci).Other than the damaged chip, no other components were found to be damaged.To resolve the reported issue, the actuator test board and the heparin pump were both replaced.The biomed from the facility had a spare heparin pump that was used to replace the bad one.Upon completion of the repair, the fst said the machine was returned to service.The board was available to be returned for manufacturer evaluation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information: d9, h3 plant investigation: the actuator test board was returned to the manufacturer on 10/14/2022.The heparin pump module and heparin pump interface cable were returned on 10/17/2022.Visual inspection of the actuator test board revealed there was a shorted motor driver (ic21) and damaged tracing.Due to the damage, further testing could not be performed.Visual inspection of the returned heparin pump module showed no sign of physical damage.The part was installed on a test machine and the test machine was powered on without any issues.However, the heparin pump functionality test failed.The failure was traced to an internal short in the gear motor.The motor was replaced to continue testing and the test subsequently passed.The heparin pump interface cable showed no signs of physical damage during visual inspection.The part was installed on a test machine and the machine powered on without any issues.With this part installed, the heparin pump functionality test passed.A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.The investigation into the cause of the reported problem was able to confirm the reported failure mode.

Brand Name
2008T HEMODIALYSIS SYSTEM WITHOUT CDX
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer (Section G)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key15663935
Report Number0002937457-2022-01776
Device Sequence Number6471039
Product Code KDI
UDI-Device Identifier00840861100903
UDI-Public00840861100903
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K150708
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 11/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number190858
Device Catalogue Number190858
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2022
Supplement Date Received by Manufacturer10/28/2022
Initial Report FDA Received Date10/24/2022
Supplement Report FDA Received Date11/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown